MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by mfr: the device was not returned.However, the customer provided one photo of the procedure with the v-14 control wire.The photo provided shows the v-14 control wire bent and deformed.
 
Event or Problem Description
It was reported that device entrapment occurred.The patient was presented with thrombosis of hero graft and underwent a successful declot procedure with retrograde access.Following a 300cm straight tip v-14 short taper guidewire, an opticross 18 vascular imaging catheter was advanced across the lesion to verify the result; however, during the procedure, the motordrive unit prompted an overload error and shut down.The physician attempted to reinitiate the procedure, but the same error occurred.Angiography confirmed that the opticross 18 vascular imaging catheter was entangled with the 300cm straight tip v-14 short taper guidewire distal to the sheath.When an attempt was made to pull the wire, the vascular imaging catheter could not pass into the sheath.Finally, the physician cut both the imaging catheter and the guidewire outside the sheath.The entangled devices were removed out of the patient body by pulling with force through the sheath.There were no patient complications nor injuries were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned, and analysis completed.The customer provided one photo of the procedure with the v-14 control wire device.The photo provided shows the procedure that the costumer performed with de v-14 control wire device.Nevertheless, it is not possible to see clearly the device.Only it was observed the guidewire bent and deformed.Visual inspection revealed that the device was returned in two parts.It was observed that the guidewire was bent in the middle section and a mechanical cut in distal section of the device can be observed.The dimensions of the detached device are 58cm and 242cm.No more damages or issues were observed.Under the microscope it was observed that the guidewire was bent in the middle section and a mechanical cut in distal section of the device can be observed.No other issues were identified during the product analysis.Device eval by mfr: the device was not returned.However, the customer provided one photo of the procedure with the v-14 control wire.The photo provided shows the v-14 control wire bent and deformed.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17436022
Report Number2124215-2023-40470
Device Sequence Number8913842
Product Code DQX
UDI-Device Identifier08714729799221
UDI-Public08714729799221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0031688904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown